Vol. 76, No. 1, 1978

Recent Issues
Vol. 294: 1
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Special approximations to embeddings of codimension one spheres

Robert Jay Daverman

Vol. 76 (1978), No. 1, 21–32
Abstract

Ancel and Cannon have shown that every embedding of an (n 1)-sphere in the n-sphere Sn can be approximated by locally flat embeddings. Here it is shown that any such embedding can be approximated by locally flat embeddings, the images of which are contained, for the most part, in a preassigned complementary domain of the original. In addition, the paper explores conditions implying the existence of better approximations possessing various properties suggested by high dimensional analogy with the conclusions of Bing’s 3-dimensional Side Approximation Theorem.

Mathematical Subject Classification 2000
Primary: 57N15
Milestones
Received: 22 April 1977
Revised: 29 July 1977
Published: 1 May 1978
Authors
Robert Jay Daverman